Advanced Search
MyIDEAS: Login to save this paper or follow this series

A proportional approach to bankruptcy. Problems with a guaranteed minimum

Contents:

Author Info

  • José M. Jiménez Gómez

    ()
    (Universidad Politécnica de Cartagena)

  • Josep Enric Peris Ferrando

    ()
    (Universidad de Alicante)

Abstract

In a distribution problem, and specifically in bankruptcy issues, the Proportional (P) and theEgalitarian (EA) divisions are two of the most popular ways to resolve the conflict. TheConstrained Equal Awards rule (CEA) is introduced in bankruptcy literature to ensure that noagent receives more than her claim, a problem that can arise when using the egalitarian division.We propose an alternative modification, by using a convex combination of P and EA. Therecursive application of this new rule finishes at the CEA rule. Our proposal ensures a minimumamount to each agent, and distributes the remaining estate in a proportional way.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.ivie.es/downloads/docs/wpasad/wpasad-2012-11.pdf
File Function: Fisrt version / Primera version, 2012
Download Restriction: no

Bibliographic Info

Paper provided by Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie) in its series Working Papers. Serie AD with number 2012-11.

as in new window
Length: 24 pages
Date of creation: Apr 2012
Date of revision:
Publication status: Published by Ivie
Handle: RePEc:ivi:wpasad:2012-11

Contact details of provider:
Postal: C/ Guardia Civil, 22, Esc 2a, 1o, E-46020 VALENCIA
Phone: +34 96 319 00 50
Fax: +34 96 319 00 55
Email:
Web page: http://www.ivie.es/
More information through EDIRC

Related research

Keywords: Bankruptcy problems; Proportional rule; Equal Awards; Convex combination of rules; Lorenz dominance.;

Other versions of this item:

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Carmen Herrero & Antonio Villar, 2002. "Sustainability in bankruptcy problems," TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer, vol. 10(2), pages 261-273, December.
  2. Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
  3. Juan de Dios Moreno Ternero & Antonio Villar Notario, 2003. "The Talmud Rule And The Securement Of Agents? Awards," Working Papers. Serie AD 2003-05, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  4. Voorneveld, M. & Tijs, S.H. & Grahn, S., 2003. "Monotonic allocation schemes in clan games," Open Access publications from Tilburg University urn:nbn:nl:ui:12-91573, Tilburg University.
  5. Diego Dominguez & William Thomson, 2006. "A new solution to the problem of adjudicating conflicting claims," Economic Theory, Springer, vol. 28(2), pages 283-307, 06.
  6. Thomson, William, 2003. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey," Mathematical Social Sciences, Elsevier, vol. 45(3), pages 249-297, July.
  7. Dagan, Nir & Serrano, Roberto & Volij, Oscar, 1997. "A Noncooperative View of Consistent Bankruptcy Rules," Games and Economic Behavior, Elsevier, vol. 18(1), pages 55-72, January.
  8. Kristof Bosmans & Luc Lauwers, 2007. "Lorenz comparisons of nine rules for the adjudication of conflicting claims," Center for Economic Studies - Discussion papers ces0705, Katholieke Universiteit Leuven, Centrum voor Economische Studiën.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Subiza, Begoña & Silva-Reus, José Ángel & Peris, Josep E., 2013. "Cost sharing solutions de fined by non-negative eigenvectors," QM&ET Working Papers 13-6, Universidad de Alicante, Departamento de Métodos Cuantitativos y Teoría Económica.
  2. William Thomson, 2013. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: an update," RCER Working Papers 578, University of Rochester - Center for Economic Research (RCER).

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ivi:wpasad:2012-11. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Departamento de Edición).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.